Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stretching meds
Nov 19, 2012

Been on HIV meds without interruption x 15 yrs and have remained very healthy and undetectable for the entire period. Currently prescribed 400mg Reyataz, 100mg Norvir,and Truvada daily. Have a little over 3 month daily supply on hand.

Lost my job this summer and started taking meds every other day to conserve meds. After two and half months of this new regime my VL is still undetectable, T-cells 448 and other labs normal.

Not eligible for a "high risk" insurance pool until I have been without any insurance for 6 months. I have enough meds to take every other day to cover this period, but not daily.

Would I be better to continue with every other day meds until I can get insurance or let my meds run out and go without any meds for an extended period of time?

Please advise. Thanks.

Response from Dr. Young

Hello and thanks for posting.

Sorry to hear about your difficult insurance situation. I'd see if you might be eligible for drug-company assistance programs and work with your case manager or local AIDS service organization on these points.

I would definitely not, repeat not try to stretch your medications to fill the void. Taking your medications with lower frequency is the same as programed non-adherence and risks irreversible drug resistance to some very important medications. It'd be better to take your medications as recommended for as long as they last, then stop all medications at the same time- then go without meds until replacement sources are found.

Hope that helps, stay in touch, BY



Previous
Drug Timing
Next
kidneys

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement